Aa
Aa
A
A
A
Close
Avatar universal

Negative Afterimages

Hi,

About 4 months ago I was diagnosed with high pressure in my eyes. I was prescribed xalatan  to reduce the pressure. Around the same time I started noticing afterimages from objects with high contrast to their background (tv against white wall, my phone against desk) after staring less than 3 seconds. Further, when I read text online I notice faint horizontal bars beside the text (negative afterimage of the space between the lines). The most annoying aspect is that I sometimes see a negative afterimage of the people I am talking to. I will be honest these symptoms happen less than 20% of the day and are worse in the morning. To the point where when I am not anxious or focused on them they will not be present.

I have visited a number of opthamologists and they all say that my eyes look healthy and dismiss it as me being occupied by my diagnosis of high pressure. Again I will admit that since my diagnosis of high pressure I have been more aware of my vision- scanning for symptoms. I have had 2 visual field tests and and OCT carried out with results being normal. Should I be concerned. Since I have noticed my afterimages, they have been pretty stable with certain days being improved.
3 Responses
2078052 tn?1331933100
MEDICAL PROFESSIONAL
If these images are present after staring at an object or person, it is possible that they result from the corneal surface becoming dry from not blinking.  If the after image happens again, I would try blinking or instilling a drop of an artificial tear (Optive or Systane) to see if the after image goes away.  If you try not to concentrate on the symptom, it is likely that your brain will learn to ignore it.  Also, ask your ophthalmologist whether or not the Xalatan could be causing any disruption in the tear film due to its preservative.  You have a normal visual field and OCT; perhaps you have ocular hypertension and not glaucoma, and the drop is being used to decrease the risk of glaucoma developing.  Other tests which should be done, if they were not performed yet, are gonioscopy to check the angle of the eye, and pachymetry to check the corneal thickness.
Avatar universal
I will also note that at my work place we have strong fluroscent light bulbs and I had changed from 60w to 100w at home. I have made the change back to 60w at home and moving away from the fluroscent light bulbs at work and the afterimages have decreased. Further when I stare at an object with relaxed eyes the afterimages are less pronounced or not present. Could this all be from eye strain working at computer all day?
277836 tn?1359666174
I call what your seeing Ghost Images... I have had this issue for over 1 yr 5 months with no answers.. My Opthomologist dosent even run special test. Just dialates and says everything is fine.. Go Figure..

You are reading content posted in the Eye Care Forum

Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Eye whitening, iris color change, and eyeball "bling." Eye expert Dr. John Hagan warns of the dangers from these unnecessary surgeries.
Eye expert John Hagan, MD, FACS, FAAO discusses factors to consider and discuss with your eye care team before embarking on cataract surgery.
Is treating glaucoma with marijuana all hype, or can hemp actually help?
Protect against the leading cause of blindness in older adults
Got dry eyes? Eye drops aren't the only option! Ophthalmologist John C. Hagan III, MD explains other possible treatments.